Alert archive / Pennsylvania / Areal Flood Advisories in 2018
Areal Flood Advisory 331, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Nov 2, 2018, 8:22 PM EDT for Berks County, Lehigh County, Northampton County, Pennsylvania; Warren County, New Jersey. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2018, 8:22 PM EDT (00:22 UTC)
- Expired
- Nov 3, 2018, 12:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Warren County, NJ, Berks County, PA, Lehigh County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 120 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899
WGUS81 KPHI 030022
FLSPHI
Flood Advisory
National Weather Service Mount Holly NJ
822 PM EDT FRI NOV 2 2018
NJC041-PAC011-077-095-030415-
/O.NEW.KPHI.FA.Y.0331.181103T0022Z-181103T0415Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren NJ-Berks PA-Lehigh PA-Northampton PA-
822 PM EDT FRI NOV 2 2018
The National Weather Service in Mount Holly NJ has issued a
* Flood Advisory for...
Warren County in northwestern New Jersey...
Berks County in eastern Pennsylvania...
Lehigh County in eastern Pennsylvania...
Northampton County in eastern Pennsylvania...
* Until 1215 AM EDT.
* At 821 PM EDT, Doppler radar indicated heavy rain that will cause
minor flooding in the advisory area. Up to one inch of rain has
already fallen.
* Some locations that could experience flooding include...
Allentown, Reading, Easton, Bethlehem, Forks, Emmaus, Wyomissing,
Northampton, Hackettstown, Wilson, Washington, Blairstown,
Hellertown, Nazareth, Bangor, Birdsboro, Kutztown, Hamburg,
Slatington and Fleetwood.
Additional rainfall of around one inch is expected over the area.
This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4081 7552 4086 7529 4093 7522 4097 7512
4100 7511 4108 7497 4090 7478 4043 7550
4045 7553 4038 7559 4016 7592 4042 7632
$$
SFJWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Nov 2, 4:00 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Nov 2, 4:00 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
400 PM EDT Fri Nov 2 2018
.SYNOPSIS...
Low pressure will ride along a cold front that will move
through the area through the overnight. High pressure will then
build into the area Saturday afternoon and evening. The high
will continue to move off to the northeast, reaching the
Canadian Maritimes by Monday. A warm front will lift north
across the area Monday ahead of another area of low pressure and
cold front that should move through the region Tuesday and
Wednesday. High pressure will bring a return to drier weather
Thursday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
We continue to expect a period of moderate to heavy rain in our
region from this evening until after midnight.
The area of moderate to heavy rain was building northeastward
from southwestern Virginia and the Carolinas at mid afternoon.
There was an area of low pressure developing in southwestern
Virginia. The low is expected to move up into our region
tonight.
A mid level trough located over the Mississippi River Valley
this afternoon will progress eastward. The feature is expected
to begin to take on a negative tilt late tonight as it moves
over the upper Ohio River Valley and the southern Appalachians.
A 160+ knot upper level jet ahead of the trough and a secondary
60+ knot low level jet developing just off the coast should help
to enhance rainfall rates. Also, marginal instability may
result in isolated thunder.
We continue to expect widespread 1 to 2 inch rainfall totals in
northeastern Maryland, Delaware, eastern Pennsylvania and New
Jersey with locally higher amounts possible.
The low is forecast to pull a cold front into and through our
region tonight. A south to southwest wind is expected to become
northwest. Low temperatures should fall into the 40s up north
and into the lower and middle 50s elsewhere in our region.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
The axis of the mid level trough is forecast to lift over our
region around midday on Saturday. Strong downward motion in the
wake of the trough should mix gusty winds to the surface.
Meanwhile, the area of low pressure is anticipated to strengthen
on Saturday as it lifts across New England.
We have issued a Wind Advisory for our counties in northern and
central New Jersey. West northwest wind gusts around the 45 MPH
advisory threshold are possible. The advisory is in effect from
11:00 AM until 6:00 PM Saturday. Wind gusts should remain just
below advisory criteria in areas to the west and south, probably
ranging in the 35 to 40 MPH range.
While there may be lingering showers in our northern counties
in the morning, the overall trend is expected to be one of
decreasing cloud cover.
Temperatures will be considerably cooler than those of today
and the past couple days. Highs are anticipated to range from
the middle and upper 40s in the Poconos to the upper 50s on the
coastal plain.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Sunday through Tuesday...High pressure will continue to move
off to the northeast as the next trough begins to move toward
the Great Lakes. The trough will flatten as it moves around the
ridge to the south. We look to stay mostly cloudy with onshore
flow Monday as a wave of low pressure moves just to our south
and east along the coast. No significant cool down is expected
behind this system as it looses intensity. Highs should range
from the upper 40s north to the upper 50s south Monday and low
50s north to mid 60s south Tuesday.
A much deeper trough begins to take shape over the Midwest
Tuesday and warm southerly flow continues to dominate our
weather. Rain should hold off until the afternoon Tuesday, with
the cold front moving through Tuesday night.
Tuesday night through Friday...An upper trough with an embedded
and quickly moving shortwave will be exiting our area by early
Wednesday. Medium range guidance indicates that a quick moving
cold front associated with the attendant low pressure - located
between the Great Lakes and Hudson Bay - will cross our area
overnight Tuesday night and will be well offshore by daybreak
Wednesday. The front will bring a round of widespread showers
and possibly a few rumbles of thunder. Temps will cool off
behind this front for Thursday. Adjusted grids to reflect this
trend. Weak high pressure briefly settles over the Mid- Atlantic
on Thursday as another strong shortwave dives southeastward
eventually closing off an upper low across the upper Midwest.
Guidance varies significantly on the timing and strength of this
late week system, which will have considerable impact to our
sensible weather. That said, a strong cold front will likely
cross the region Friday or Saturday.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Deteriorating conditions with moderate to heavy rain
moving northeastward into the region. Ceiling and visibility
values should be mostly in the MVFR and IFR range, especially
from about 23Z until 06Z. A slight improvement is possible after
06Z as the heaviest rain moves to our northeast. We are
expecting a south to southwest wind around 10 knots this evening
becoming northwest 5 to 10 knots overnight.
Saturday...MVFR ceilings may linger until 12Z, otherwise mainly
VFR with decreasing cloud cover. West northwest wind 15 to 25
knots with gusts of 30 to 40 knots.
Outlook...
Sunday...Mostly VFR expected, with northeast winds turning east
to southeast around 5 knots.
Monday...Mostly VFR expected, with generally east to southeast
winds 5 knots. Lower visibilities at times with showers.
Tuesday...Mostly VFR expected, with southeast winds turning
more southerly 5-10 knots. Lower visibilities and ceilings as
showers move toward the region in the evening.
Tuesday night though Wednesday...sub-VFR conditions and showers
possible. Southerly winds around 10 knots becoming westerly
Wednesday.
&&
.MARINE...
We will continue the Small Craft Advisory for tonight on our
ocean waters. We will carry a Gale Warning for Saturday on our
ocean waters and on Delaware Bay. Low pressure is forecast to
move northeastward into our region tonight. The low is expected
to strengthen rapidly on Saturday as it moves across New
England.
Outlook...
Sunday through Tuesday...Generally sub-SCA conditions expected
Sunday and Monday, with possible SCA conditions Tuesday, and
especially into Tuesday night ahead of the next area of low
pressure.
Tuesday night through Wednesday...SCA conditions possible with the
cold front passage.
&&
.HYDROLOGY...
We continue to expect widespread 1 to 2 inch rainfall totals in
northeastern Maryland, Delaware, eastern Pennsylvania and New
Jersey with locally higher amounts possible.
The forecast amounts may result in localized flooding of
roadways and areas of poor drainage. Leaf clogged storm drains
may contribute to any flooding problems. However, any flooding
should not be widespread enough to warrant a Flood Watch.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Wind Advisory from 11 AM to 6 PM EDT Saturday for NJZ001-
007>010-012>015-020-026.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ450>455.
Gale Warning from 6 AM to 6 PM EDT Saturday for ANZ430-431-
450>455.
&&
Synopsis...Davis
Near Term...Iovino
Short Term...Iovino
Long Term...Davis/Staarmann
Aviation...Davis/Iovino/Staarmann
Marine...Davis/Iovino/Staarmann
Hydrology...IovinoHazardous weather outlook, Nov 2, 4:05 PM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 405 PM EDT Fri Nov 2 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ054-055- 060>062-070-071-101>106-032015- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden- Northwestern Burlington-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Southeastern Burlington- Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 405 PM EDT Fri Nov 2 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Rain later tonight could be heavy enough to result in localized flooding. A total of 1-2 inches of rain is expected, with locally up to 3 inches possible. Flood prone creeks and streams could also see significant rises across the Schuylkill, Delaware, Rancocas, Raritan, and Passaic basins. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ001-007>010-012>015-020-026-032015- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Ocean-Coastal Ocean- 405 PM EDT Fri Nov 2 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT SATURDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey and southern New Jersey. .DAY ONE...Tonight. Rain later tonight could be heavy enough to result in localized flooding. A total of 1-2 inches of rain is expected, with locally up to 3 inches possible. Flood prone creeks and streams could also see significant rises across the Schuylkill, Delaware, Rancocas, Raritan, and Passaic basins. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-450>455-032015- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 405 PM EDT Fri Nov 2 2018 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Nov 2, 6:26 PM EDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 626 PM EDT FRI NOV 2 2018 NJZ007-PAZ054-055-060>062-103-105-022300- Warren-Upper Bucks-Lehigh-Monroe-Western Montgomery-Northampton-Berks-Carbon- 626 PM EDT FRI NOV 2 2018 ...A SHOWER WILL AFFECT SOUTHWESTERN WARREN...NORTHEASTERN BERKS... NORTHWESTERN MONTGOMERY...LEHIGH...SOUTHEASTERN CARBON...NORTHWESTERN BUCKS...SOUTHWESTERN MONROE AND NORTHAMPTON COUNTIES... At 626 PM EDT, a shower was located near Bechtelsville, or 14 miles northeast of Reading, moving northeast at 60 mph. Winds up to 40 mph are possible with this shower. Locations impacted include... Allentown, Easton, Bethlehem, Forks, Emmaus, Northampton, Wilson, Hellertown, Nazareth, Palmerton, Kutztown, Slatington, East Greenville, Wind Gap, Bath, Harmony, Alpha, Walnutport, Topton and Belfast. LAT...LON 4027 7561 4039 7583 4096 7554 4074 7505 TIME...MOT...LOC 2226Z 208DEG 57KT 4042 7568 SFJ
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 9:28 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 4 hr |
| Nov 2, 9:48 PM EDT | Special Weather Statement | PHI | Berks, Chester | 27 min |
| Nov 2, 10:09 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware, Montgomery | 51 min |
| Nov 2, 10:32 PM EDT | Tornado Warning | PHI | Berks, Chester, Montgomery | 28 min |
| Nov 2, 10:36 PM EDT | Special Weather Statement | PHI | Northampton | 24 min |
| Nov 2, 10:45 PM EDT | Areal Flood Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 13 hr |
| Nov 2, 10:47 PM EDT | Tornado Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 43 min |
| Nov 2, 10:53 PM EDT | Flash Flood Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 4 hr |
| Nov 2, 10:53 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Delaware, Lehigh, Montgomery and 1 more | 67 min |
| Nov 2, 11:23 PM EDT | Tornado Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 24 min |
| Nov 2, 11:25 PM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 4 hr |
| Nov 2, 11:49 PM EDT | Tornado Warning | PHI | Bucks | 26 min |
| Nov 2, 11:53 PM EDT | Areal Flood Advisory | PHI | Bucks | 4 hr |
| Nov 2, 11:53 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 37 min |
| Nov 3, 12:20 AM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 4 hr |
| Nov 3, 1:03 AM EDT | River Flood Warning | PHI | Lehigh | 5 hr |
| Nov 3, 1:29 AM EDT | Areal Flood Advisory | PHI | Monroe, Northampton | 4 hr |
| Nov 3, 1:41 AM EDT | Areal Flood Advisory | PHI | Bucks | 4 hr |
| Nov 3, 2:03 AM EDT | River Flood Warning | PHI | Chester | 6 hr |
| Nov 3, 2:34 AM EDT | Areal Flood Warning | PHI | Bucks, Northampton | 15 hr |
| Nov 3, 2:40 AM EDT | River Flood Warning | PHI | Montgomery | 10 hr |
| Nov 3, 2:40 AM EDT | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 15 hr |
| Nov 3, 3:21 AM EDT | Areal Flood Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 4 hr |
| Nov 3, 5:00 AM EDT | River Flood Warning | PHI | Chester, Delaware | 6 hr |
| Nov 3, 7:01 AM EDT | Areal Flood Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 5 hr |
| Nov 3, 11:44 AM EDT | Areal Flood Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 8 hr |
| Nov 3, 5:19 PM EDT | Areal Flood Warning | PHI | Northampton | 22 hr |
| Nov 2, 9:26 PM EDT | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 4 hr |
| Nov 2, 11:13 PM EDT | Special Marine Warning | PHI | 62 min | |
| Nov 2, 11:43 PM EDT | Special Weather Statement | PHI | Cumberland | 32 min |
| Nov 3, 12:09 AM EDT | Special Marine Warning | PHI | 66 min | |
| Nov 3, 12:13 AM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 62 min |
| Nov 3, 12:18 AM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Warren | 27 min |
| Nov 3, 1:00 AM EDT | Special Weather Statement | PHI | Camden, Hunterdon, Mercer, Middlesex, Morris, Somerset | 60 min |
| Nov 3, 1:06 AM EDT | Special Marine Warning | PHI | 54 min | |
| Nov 3, 1:29 AM EDT | Special Marine Warning | PHI | 91 min | |
| Nov 3, 2:00 AM EDT | River Flood Warning | PHI | Morris, Passaic | 37 hr |
| Nov 3, 3:15 AM EDT | River Flood Warning | PHI | Hunterdon, Somerset | 4 hr |
| Nov 3, 5:54 PM EDT | Small Craft Advisory | PHI | 12 hr |
Nearby
Areal Flood Advisories in Pennsylvania, 2018Areal Flood Advisories in New Jersey, 2018Every areal flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.